MAUDE Adverse Event Report: CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451514H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when using a 5f 100cm 135-degree vertebral (vert) tempo diagnostic catheter to perform a 3cc angiogram of the aortic arch, the tip end of the device was found dislodged.The angiogram was performed with a syringe and the distal tip had dislodged within the aortic arch.The dislodged tip was removed with an unknown snaring device in conjunction with a surgical incision made at the femoral artery.The procedure was concluded after the removal of the distal tip.The device was stored and prepped per the instructions for use (ifu).There were no difficulties inserting the device into the patient prior to performing the angiogram.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, when using a 5f 100cm 135-degree vertebral (vert) tempo diagnostic catheter to perform a 3cc angiogram of the aortic arch, the tip end of the device was found dislodged.The angiogram was performed with a syringe and the distal tip had dislodged within the aortic arch.The dislodged tip was removed with an unknown snaring device in conjunction with a surgical incision made at the femoral artery.The procedure was concluded after the removal of the distal tip.The device was stored and prepped per the instructions for use (ifu).There were no difficulties inserting the device into the patient prior to performing the angiogram.A video was attached to the event by the customer, showing that a possible failure in the fusion between the tip and the catheter body caused a separation between both components.One non-sterile unit of catheter cath tempo 5f ver 135° 100cm was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, a separation was noted between the tip and the body of the unit.No other damages or anomalies were observed on the returned device.Due to the separated components found during visual review; amplified images were taken.The distal end of the body is noted to be reduced before the fusing process with the tip.The tip was inspected internally and marks from the braided body were noted.Due to the conditions found, an sem (scanning electron microscope) analysis was performed.Sem analysis revealed elongations and material transfer from the body to the tip¿s inner surface, suggesting incomplete bonding likely caused by misalignment during manufacturing.This defect highlights the importance of proper heat, pressure, and alignment to ensure structural integrity, as deviations can result in weak bonding, like the one observed in the original complaint (see sem report for further information).A dsc (differential scanning calorimetry) was performed to the plastics involved on the issue.Based on the dsc results, it is suggested that the material was exposed to some type of external stimulus such as heat, since the reaction enthalpies and the two melting points appeared in samples 1 and 2 compared to the control samples.In addition, the improvement of the properties in sample 3 suggests a change in the part.Only dsc was performed as the amount of sample required for each analysis was not sufficient to perform tga and dsc analysis, however the analysis performed gives enough information to address the objective of this special service request (see the dsc report for further information).The complaint reported as ¿brite tip/distal tip - separated¿ has been confirmed, as the product evaluation revealed a separation between the catheter body and tip.Visual inspection identified no other damages, but sem analysis uncovered elongations and material transfer at the interface, indicating incomplete bonding.The sem findings suggest that misalignment or other factors during the fusion process may have compromised the structural integrity of the joint.Additionally, dsc analysis revealed changes in the polymer properties, including altered enthalpies and multiple melting points, which imply exposure to external heat stimuli.These thermal changes further support the conclusion that improper fusion between the components occurred during manufacturing.Given the results of the analysis, the complaint will be escalated to ensure further investigation.A risk assessment has been initiated to escalate this issue.The product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, a corrective/preventive action will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20438389
Report Number9616099-2024-00341
Device Sequence Number15520535
Product Code DQO
UDI-Device Identifier10705032008464
UDI-Public(01)10705032008464(17)270430(10)18319158
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number451514H0
Device Lot Number18319158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SNARING DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient Weight60 KG